Arkansas, 2024Damaging Wind in Arkansas, August 29, 2024
August 29, 2024 · NWS LZK · 1 event in 1 county or zone
Severe thunderstorms developed along an outflow boundary across southern Arkansas as parcels reached their convective temperature and led to initial thunderstorm development.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed along an outflow boundary across southern Arkansas as parcels reached their convective temperature and led to initial thunderstorm development.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 29, 1:51 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 29, 1:51 PM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
251 PM CDT Thu Aug 29 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Saturday)
Issued at 231 PM CDT Thu Aug 29 2024
To begin the period, warm temperatures will continue through the
afternoon hours...although heat index values are expected to stay
below advisory criteria across much of the state. Due to increase
cloud cover across southern Arkansas, the current heat advisory has
been cancelled.
Showers and thunderstorms are expected this afternoon and evening
with severe weather chances remaining on the low end. With that
said, some gusty winds cannot be ruled out. Coverage of storms will
be scattered in natured and most favored over central and southern
locations.
Additional showers and storms will be possible Friday afternoon and
evening with temperatures "cooler" than today due to an increase in
cloud cover. Temperature relief is expected in the long term period.
High temperatures are forecast to get into the low 80s to lower 90s
for your Friday and Saturday afternoons with overnight temperatures
falling into the upper 60s to mid 70s.
&&
.LONG TERM...
(Saturday Night through next Thursday)
Issued at 231 PM CDT Thu Aug 29 2024
Not a lot of changes in the thinking moving forward with the
extended forecast. An upper level ridge will build across the
western US during the period, with a northwesterly flow becoming
predominant across Arkansas.
On Sunday, the area will be behind a cold front that has pushed thru
the area, and a second cold front will be entering the state on
Monday. This will keep daily highs in the 80's for most of the area
during the period.
Rain chances will be present in every period of the extended
forecast, for at least portions of the area. The most widespread
rainfall will likely be on Sunday as the front slowly makes its way
across the state.
&&
.AVIATION...
(18Z TAFS)
Issued at 1221 PM CDT Thu Aug 29 2024
Mostly VFR conditions are expected across the Natural State
through the period. With that said, clouds will move into the
state through the afternoon hours as pop-up TSRA/SHRA will be
possible across mainly southern and central terminals through the
evening hours. MVFR/IFR condition could prevail under areas of
TSRA.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 73 90 71 86 / 20 70 50 80
Camden AR 73 89 70 85 / 30 70 40 80
Harrison AR 72 87 68 82 / 10 80 40 80
Hot Springs AR 74 90 72 86 / 20 70 30 80
Little Rock AR 76 93 74 89 / 30 60 40 80
Monticello AR 74 91 72 89 / 30 60 40 70
Mount Ida AR 71 89 68 86 / 20 70 30 90
Mountain Home AR 72 90 70 83 / 10 70 50 80
Newport AR 73 91 72 86 / 20 60 40 70
Pine Bluff AR 73 91 72 87 / 30 60 40 70
Russellville AR 74 91 71 86 / 10 70 40 90
Searcy AR 73 93 72 87 / 20 70 40 80
Stuttgart AR 74 91 73 87 / 20 60 40 70
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...73
LONG TERM....53
AVIATION...73
Hazardous weather outlook, Aug 29, 1:17 PM CST, 2 hours 18 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
217 PM CDT Thu Aug 29 2024
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-301930-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
217 PM CDT Thu Aug 29 2024
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...This Afternoon and Tonight
Another hot day is expected Thursday before cooler temperatures
return for the remainder of the period.
Isolated to scattered thunderstorms will be possible across
central to southern Arkansas this afternoon and evening. A few
storms may become strong at times, capable of hail and strong wind
gusts.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Chances for showers and thunderstorms are in the forecast through
the weekend, but more organized severe weather is not expected.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Aug 29, 3:15 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Little Rock AR
415 PM CDT Thu Aug 29 2024
ARZ066-067-292145-
Calhoun AR-Ouachita AR-
415 PM CDT Thu Aug 29 2024
...A strong thunderstorm will impact portions of northwestern Calhoun
and northeastern Ouachita Counties through 445 PM CDT...
At 414 PM CDT, Doppler radar was tracking a strong thunderstorm near
Highland Industrial Park, or 9 miles east of Camden, moving northwest
at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Highland Industrial Park... East Camden...
Warner... Eagle Mills...
Harmony Grove... Millville...
Locust Bayou...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3359 9255 3351 9270 3366 9290 3375 9267
TIME...MOT...LOC 2114Z 138DEG 6KT 3359 9269
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
46Special weather statement, Aug 29, 3:34 PM CST, 1 minute before
Special Weather Statement
National Weather Service Little Rock AR
434 PM CDT Thu Aug 29 2024
ARZ054-055-062-292200-
Hot Spring AR-Grant AR-Dallas AR-
434 PM CDT Thu Aug 29 2024
...A strong thunderstorm will impact portions of western Grant,
northeastern Dallas and east central Hot Spring Counties through 500
PM CDT
...
At 433 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dogwood, or 7 miles southwest of Sheridan, moving northwest at 20
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sheridan... Leola...
Tull... Prattsville...
Poyen... Thiel...
Jenkins Ferry State Park... Dogwood...
Ain... Lono...
Cross Roads in Grant County... Fenter...
Slabtown... Buie...
Brush Creek... Millerville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3422 9232 3409 9245 3423 9277 3445 9258
TIME...MOT...LOC 2133Z 127DEG 16KT 3421 9246
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
70Thunderstorm Wind, Ouachita
- When
- August 29, 3:35 PM CST
- Where
- Ouachita County, Camden Arpt
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 33.620, -92.770
The AWOS at KCDH/Camden Harrell Field recorded a measured wind gust of 70 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Virginia, August 29, 2024$553,000 · 2.5 in hail · 34 events
- Damaging Winds and Lightning Strike in Virginia, August 29, 2024$141,000 · 65 kt wind · 16 events
- Hail and Damaging Winds in Maryland, August 29, 2024$156,000 · 1.5 in hail · 11 events
- Hail and Damaging Winds in Georgia, August 29, 2024$68,000 · 1.25 in hail · 20 events
- Damaging Winds in Iowa, August 29, 2024$118,000 · 60 kt wind · 7 events
- Tornadoes and Hail in Minnesota, August 29, 2024EF1 · 34 events
- Flash Flooding and Damaging Winds in Minnesota, August 29, 2024$85,000 · 60 kt wind · 4 events
- Damaging Winds in Virginia, August 29, 2024$22,000 · 50 kt wind · 6 events
- Damaging Winds in West Virginia, August 29, 2024$15,000 · 50 kt wind · 13 events
- Hail and Damaging Winds in Pennsylvania, August 29, 2024$16,000 · 1 in hail · 7 events
- Heat in Mississippi, August 29, 202416 events
- Tornadoes and Damaging Winds in Wisconsin, August 29, 2024EF0 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1211719.